Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 1, 2021, 5:37 PM EST for Glascock County, Washington County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2021, 5:37 PM EST (22:37 UTC)
- Expired
- Jan 1, 2021, 6:00 PM EST
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Glascock County, GA, Washington County, GA
The radar
The Robins AFB radar (KJGX), 81 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 389 m²/s²
- 0-3 km storm-relative helicity
- 491 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
993
WWUS82 KFFC 012237
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
537 PM EST Fri Jan 1 2021
GAZ061-062-074>076-084-085-012300-
Wilkinson GA-Jefferson GA-Washington GA-Hancock GA-Glascock GA-
Warren GA-Johnson GA-
537 PM EST Fri Jan 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILKINSON...NORTHWESTERN
JEFFERSON...WASHINGTON...SOUTHEASTERN HANCOCK...GLASCOCK...
SOUTHEASTERN WARREN AND NORTHWESTERN JOHNSON COUNTIES UNTIL 600 PM
EST...
At 537 PM EST...a line of strong thunderstorms was along a line
extending from near Linton to near Hebron to Nicklesville...and
moving east at 45 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Sandersville, Gibson, Davisboro, Tennille, Harrison, Toomsboro,
Stapleton, Oconee, Avera, Mitchell, Deepstep, Riddleville, Edge Hill,
Edgehill, Hamburg State Park, Shoals, Downs, Grange, Nicklesville and
Stapletons Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3306 8245 3277 8263 3266 8318 3290 8306
3318 8303 3336 8255 3335 8255 3336 8254
3334 8251 3333 8242
TIME...MOT...LOC 2237Z 252DEG 40KT 3314 8295 3293 8298 3272 8310
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 1, 3:42 PM EST, 1 hour 55 minutes earlier.
Area forecast discussion, Jan 1, 3:42 PM EST, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 342 PM EST Fri Jan 1 2021 ...Friday Afternoon Forecast Discussion... .SHORT TERM /Tonight through Saturday Night/... A prefrontal line of showers and a few embedded isolated thunderstorms continues to push eastward across the forecast area this afternoon. The approaching cold front extends southward across central Alabama from a surface low currently over the mid- Mississippi Valley. Meanwhile, the last vestiges of a surface wedge are slowly being scoured out of far northeast Georgia as the surface front lifts northward. As far as the severe threat is concerned, the limiting factor continues to be low surface instability despite plentiful shear. With that said, through the reminder of the afternoon, a marginal severe risk will remain given a strong low- level jet and increasing low-level warm advection along the warm front. Any thunderstorms that continue to be able to strengthen in this zone would bring an isolated damaging wind gust or brief spin- up tornado threat. Otherwise, while PWs are elevated, quick storm motion has served to limit overall precipitation accumulations. However, areas where precipitation has had more of an opportunity to train from this morning through this afternoon have received higher totals, particularly across northeast Georgia. Localized minor hydrological issues remain possible in these locations through this evening by which time the rain tapers off. By Saturday morning, the cold front will have made progress into eastern/central portions of the CWA where it will stall. The morning will bring a brief respite of drier conditions across much of the area, with the exception of perhaps the far southeastern CWA. Dry weather will be short-lived, though, as a shortwave lifts northeast out of Texas into the ArkLaTex. This will induce the development of a low along the front, and moisture will quickly surge back northward into the area. Thus, PoPs will be on a quick increase from tomorrow afternoon into tomorrow night, particularly across the southeastern half of the area. No strong or severe thunderstorms are expected given very weak instability. However, heavy rainfall totals are possible in southeastern portions of the CWA, particularly overnight tomorrow night where totals could approach 2". These totals could be sufficient for localized minor hydro concerns, though significant flooding issues are not expected. RW .LONG TERM /Sunday through Friday/... The long term period will be much quieter than the short term as the forecast area returns to mostly clear and dry, diurnal conditions following a cold front that will drop PWATS below 0.5 inches through at least Wednesday night. In the meantime, surface high pressure will take hold with upper-level ridging aloft allowing afternoon high temps to climb into the 50s and low 60s each day for the first half of the week. Afterwards, another synoptic trough will once again set up over the eastern CONUS with a storm system expected sometime between Thursday and Friday night. Models are beginning to come into alignment but there are still major discrepancies as to the timing of this frontal system, up to 18 hours in some cases, but improving from timing differences during the previous shift. There will also be an chance for some light snow showers for North Georgia with some rap around moisture Thursday night into Friday morning, but we'll have to see if colder temperatures continue to hang around with the precip as the week progresses. Thiem && .AVIATION... 18Z Update... Shra and iso tsra affecting TAF sites will gradually shift east through the afternoon. Tsra threat will end at ATL sites and CSG by 19z with a threat at AHN/MCN through around 22-23z. Otherwise, IFR cigs should remain largely the rule through afternoon, though some brief, patchy improvement to MVFR or even VFR remain possible at times. More persistent improvement to VFR is more likely by 10-12z Saturday. Winds will shift from SSE to SSW between 18-19z at ATL/CSG sites and remain SW thereafter. Speeds as high as 10-12kts will diminish to 4-8kts by evening. //ATL Confidence...18Z Update... Low to medium confidence on cigs through tonight. High confidence on winds and precip timing. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 52 66 45 55 / 60 50 90 5 Atlanta 50 63 42 51 / 30 40 70 5 Blairsville 45 62 39 46 / 50 10 60 10 Cartersville 46 62 40 51 / 30 20 50 5 Columbus 53 66 43 55 / 30 70 70 5 Gainesville 49 63 44 51 / 50 30 80 5 Macon 58 67 46 59 / 60 80 90 5 Rome 46 62 40 51 / 20 10 40 5 Peachtree City 49 66 41 54 / 30 50 60 5 Vidalia 65 70 54 62 / 70 90 90 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....Thiem AVIATION...RW
Hazardous weather outlook, Jan 1, 3:39 PM EST, 1 hour 58 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 339 PM EST Fri Jan 1 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-022045- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 339 PM EST Fri Jan 1 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Tornado watch in effect across portions of east and central Georgia through 8pm. Showers and a few thunderstorms are moving across the state this afternoon. There is a risk for a few strong to severe thunderstorms capable of producing damaging winds and even a brief tornado. Locally heavy rain will also elevate the flood risk for low-lying and poor drainage areas. The severe threat should end west to east by early this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Another round of showers and isolated thunderstorms are expected across south-central Georgia on Saturday and Saturday night. A few storms could become strong to severe, with damaging winds being the primary hazard with any severe storms that occur. A localized flash flood threat will also exist with additional heavy rainfall across parts of central Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested today given the relative isolated nature of any severe weather. However, spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jan 1, 4:05 PM EST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
405 PM EST Fri Jan 1 2021
GAZ050-051-060-061-012130-
Taliaferro GA-Putnam GA-Hancock GA-Greene GA-
405 PM EST Fri Jan 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...EASTERN PUTNAM...
NORTHWESTERN HANCOCK AND SOUTHEASTERN GREENE COUNTIES UNTIL 430 PM
EST...
At 405 PM EST...National Weather Service doppler radar indicated a
line of strong thunderstorms along a line extending from near
Greensboro to near Underwood...and moving northeast at 45 mph.
HAZARD...40 to 50 mph wind and increased chance of a brief
tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...the
leading edge of this line of storms has also exhibited
areas of localized rotation. A brief tornado could
quickly form.
Some locations in the path of these storms include
Greensboro, Sparta, Crawfordville, Union Point, White Plains, Siloam,
Liberty, Springfield, Veazey, Robinson, Oconee Springs Park, Daniel
Springs, Powelton, Shoulderbone, Lyneville and Alexander Stephens
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3348 8285 3347 8287 3345 8286 3328 8292
3317 8320 3318 8323 3362 8315 3367 8291
3362 8288 3364 8287 3364 8286 3354 8282
TIME...MOT...LOC 2105Z 231DEG 37KT 3357 8313 3318 8320
WIND...50MPHSpecial weather statement, Jan 1, 4:30 PM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
430 PM EST Fri Jan 1 2021
GAZ072-073-082>084-012200-
Wilkinson GA-Baldwin GA-Bibb GA-Jones GA-Twiggs GA-
430 PM EST Fri Jan 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON...
SOUTHWESTERN BALDWIN...SOUTHEASTERN BIBB...SOUTHEASTERN JONES AND
NORTHWESTERN TWIGGS COUNTIES UNTIL 500 PM EST...
At 429 PM EST...National Weather Service doppler radar indicated a
strong thunderstorm near Rutland, or near Macon...moving northeast at
40 mph.
HAZARD...40 to 50 mph wind and increased chance of a brief
tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...this
storm has also exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storm include
Macon, Gordon, Ivey, McIntyre, Postell, James, Coopers, Rutland,
Mountain Springs, Griswoldville, Fitzpatrick, Greenberry Crossroads,
Huber, Dry Branch, Myricks Mill, Browns Crossing, Franklinton, Middle
Georgia Regional Airport and Elberta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3266 8362 3267 8363 3267 8366 3272 8371
3308 8337 3286 8313 3266 8358
TIME...MOT...LOC 2129Z 234DEG 34KT 3274 8360
WIND...50MPHSpecial weather statement, Jan 1, 4:33 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
433 PM EST Fri Jan 1 2021
GAZ039-051-061-062-012200-
Taliaferro GA-Wilkes GA-Hancock GA-Warren GA-
433 PM EST Fri Jan 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...SOUTHEASTERN
WILKES...NORTHEASTERN HANCOCK AND WARREN COUNTIES UNTIL 500 PM EST...
At 433 PM EST...National Weather Service doppler radar indicated a
line of strong thunderstorms along a line extending from Washington
to Culverton...and moving northeast at 55 mph.
HAZARD...40 to 50 mph wind and increased chance of a brief
tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...the
leading edge of this line of storms has also exhibited
areas of localized rotation. A brief tornado could
quickly form.
Some locations in the path of these storms include
Washington, Warrenton, Sparta, Crawfordville, Norwood, Sharon, Camak,
Springfield, Ficklin, Cadley, Lundberg, Mayfield, Metasville, Floral
Hill, Holliday Park, Aonia, Powelton, Barnett, Rocky Creek Fire Dept.
and Mesena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3366 8251 3365 8252 3364 8256 3365 8258
3363 8258 3364 8259 3363 8261 3363 8262
3362 8262 3360 8265 3338 8254 3327 8303
3378 8281 3388 8261 3386 8260 3387 8258
3386 8257 3383 8260 3364 8248
TIME...MOT...LOC 2133Z 243DEG 47KT 3374 8276 3333 8289
WIND...50MPHLocal storm report, Jan 1, 4:51 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
451 PM EST FRI JAN 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TORNADO 4 E SALEM 32.76N 84.13W
01/01/2021 CRAWFORD GA EMERGENCY MNGR
EMA HAS CONFIRMED A ROOF BLOWN OFF A HOME, ALONG WITH
MULTIPLE TREES DOWN AROUND THE AREA ALONG HOPEWELL ROAD
WEST.
&&
EVENT NUMBER FFC2100002
DJNLocal storm report, Jan 1, 4:53 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
453 PM EST FRI JAN 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM TORNADO 3 WSW MUSELLA 32.78N 84.08W
01/01/2021 CRAWFORD GA EMERGENCY MNGR
EMA CONFIRMED ROOF DAMAGE TO A HOME OFF TAYLOR ROAD,
ALONG WITH MULTIPLE TREES DOWN AROUND THE AREA.
&&
EVENT NUMBER FFC2100003
DJNSpecial weather statement, Jan 1, 5:37 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
537 PM EST Fri Jan 1 2021
GAZ061-062-074>076-084-085-012300-
Wilkinson GA-Jefferson GA-Washington GA-Hancock GA-Glascock GA-
Warren GA-Johnson GA-
537 PM EST Fri Jan 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILKINSON...NORTHWESTERN
JEFFERSON...WASHINGTON...SOUTHEASTERN HANCOCK...GLASCOCK...
SOUTHEASTERN WARREN AND NORTHWESTERN JOHNSON COUNTIES UNTIL 600 PM
EST...
At 537 PM EST...a line of strong thunderstorms was along a line
extending from near Linton to near Hebron to Nicklesville...and
moving east at 45 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Sandersville, Gibson, Davisboro, Tennille, Harrison, Toomsboro,
Stapleton, Oconee, Avera, Mitchell, Deepstep, Riddleville, Edge Hill,
Edgehill, Hamburg State Park, Shoals, Downs, Grange, Nicklesville and
Stapletons Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3306 8245 3277 8263 3266 8318 3290 8306
3318 8303 3336 8255 3335 8255 3336 8254
3334 8251 3333 8242
TIME...MOT...LOC 2237Z 252DEG 40KT 3314 8295 3293 8298 3272 8310
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 1:26 AM EST | Dense Fog Advisory | FFC | Baldwin, Banks, Barrow, Butts, Cherokee, Clarke and 47 more | 9 hr |
| Jan 1, 11:14 AM EST | Special Weather Statement | FFC | Harris, Troup | 31 min |
| Jan 1, 11:32 AM EST | Tornado Warning | FFC | Harris, Meriwether, Troup | 28 min |
| Jan 1, 11:48 AM EST | Special Weather Statement | FFC | Forsyth | 27 min |
| Jan 1, 12:08 PM EST | Special Weather Statement | FFC | Fayette, Meriwether, Pike | 37 min |
| Jan 1, 12:45 PM EST | Special Weather Statement | FFC | Butts, Henry, Lamar, Spalding | 30 min |
| Jan 1, 1:35 PM EST | Special Weather Statement | FFC | Marion, Talbot, Taylor, Upson | 25 min |
| Jan 1, 1:44 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 44 hr |
| Jan 1, 2:01 PM EST | Tornado Warning | FFC | Crawford, Monroe, Taylor, Upson | 29 min |
| Jan 1, 2:35 PM EST | Tornado Warning | FFC | Jones, Monroe | 25 min |
| Jan 1, 2:50 PM EST | River Flood Warning | FFC | Forsyth | 15 hr |
| Jan 1, 2:57 PM EST | Tornado Warning | FFC | Baldwin, Jasper, Jones, Monroe, Putnam | 23 min |
| Jan 1, 3:04 PM EST | Tornado Warning | FFC | Greene, Hancock, Taliaferro, Warren | 26 min |
| Jan 1, 3:28 PM EST | Tornado Warning | FFC | Taliaferro, Warren, Wilkes | 32 min |
| Jan 1, 3:36 PM EST | Tornado Warning | FFC | Greene, Hancock, Putnam | 24 min |
| Jan 1, 3:39 PM EST | Tornado Warning | FFC | Baldwin, Hancock, Putnam | 22 min |
| Jan 1, 3:58 PM EST | Special Weather Statement | FFC | Bibb, Peach | 32 min |
| Jan 1, 4:05 PM EST | Special Weather Statement | FFC | Hancock, Taliaferro | 25 min |
| Jan 1, 4:30 PM EST | Special Weather Statement | FFC | Jones | 30 min |
| Jan 1, 4:33 PM EST | Special Weather Statement | FFC | Taliaferro, Warren, Wilkes | 27 min |
| Jan 1, 6:07 PM EST | Special Weather Statement | FFC | Dodge, Johnson, Laurens | 23 min |
| Jan 1, 6:09 PM EST | Special Weather Statement | FFC | Glascock, Jefferson | 36 min |
| Jan 1, 6:34 PM EST | Special Weather Statement | FFC | Johnson, Treutlen | 41 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.